Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Hypogammaglobulinemia problem causing fatigue and infection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Blood Disorders
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I have been diagnosed with hypogammaglobulinemia at the age of 51 after 25 years of food allergies, systemic yeast infections and chronic fatigue. This week I begin infusions and was wondering what the expect so far as feeling better and what can I do on my own to compliment these treatments...
Doctor :   HI,
Doctor :   May i know infusions of what ?
User :   ivig I believe
Doctor :   Is It IGg
User :   possibly-very expensive iv treatments that take 4 hours and I have 1/month for 6 months
Doctor :   yes, it is that then
Doctor :   they really help well
Doctor :   and i would suggest you to consume high protein diet and avoid infections to the maximum
User :   any supplements I should take?
Doctor :   Protein powders with Multivitamins and minerals like zinc and magnesium will assist the process of acception of the immunoglobulins by the body
User :   can you suggest one and do I obtain at a health food store?
Doctor :   yes, best would be NEUTRILITE
Doctor :   by Amway
User :   How do I obtain that one?
Doctor :   You can buy it online or even from any health food store
User :   Does this situation cause chronic fatigue and when can I expect to see improvement?
Doctor :   it needs minimum of 6 more moths of the treatment to see a better change
User :   any improvement after the first one?
Doctor :   yes, fatigue can be a complication but not dangerous
Doctor :   not really , it take all the doses for a exact perceivable change
User :   I am also going through menopause, I guess that just makes me feel worse-should that improve as well with treatments?
Doctor :   no , its not related
User :   I've heard that being extremely acidic without alkalinity makes me feel worse-how can I eat high protein and not get more acidic and what are your thoughts on this?
Doctor :   you are right
Doctor :   go for the protein powders m as they are in the simplified form
User :   protein powders m or was that a mistype : )
Doctor :   (m ) is a mistype
User :   I was prescribed antibiotics for 10 years-ages 13 - 23 for acne-would that be the cause of this?
Doctor :   needs more detailed history into what type of antibiotics and for what conditions
User :   erythromicin to keep face clear of acne
Doctor :   ok, no erythromycin has no such characteristics
User :   so where did I get this situation? Systemic/ chronic yeast infections play a role?
Doctor :   Chronic infections are the commonest cause
User :   so far as food selections high in protein-what do you suggest?
Doctor :   since yo mentioned you have acid peptic disease , it would be better to go for powders, otherwise good sources would be Eggs , soya , pulses, fish etc
User :   and lots of water? any other fruit juices or other drinks besides protein powder?
Doctor :   yes, citrus fruits are good
Doctor :   Water is always a recommendation
User :   how about massages or any other thoughts on recovering?
Doctor :   No massages do not have effect ,
Doctor :   Good exercise will add to the recovery
Doctor :   specially aerobics
User :   how about epson salt baths? coconut oil? just a couple of suggestions I have read about...
Doctor :   They are just supportive measures but don not add much to the treatment
User :   so exercise, rest, protein drinks-any other thoughts?
Doctor :   Vegetable like green leaves ,
Doctor :   avoidance of steroids
User :   snack foods for energy? eating popcorn at the moment
Doctor :   not related
User :   what are pulses?
Doctor :   Legumes
Doctor :   Green gram , horse gram , etc
Doctor :   green peas
User :   how should I feel the day of infusion?
Doctor :   you may have mild giddiness ( sense of faining) otherwise normal
User :   any good websites for my hypo...?
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor